Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 27, 2007, 4:04 PM MDT for Washington County, Utah. It was in force for 116 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 4:04 PM MDT (22:04 UTC)
- Expired
- Jul 27, 2007, 6:00 PM MDT
- In force
- 116 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:30 PM MDT | HEAVY RAIN 0.83 | St. George, UT | FLOODING OF STREETS AND AN APARTMENT COMPLEX NEAR 1000E IN ST. GEORGE. ST. GEORGE CARE CENTER REPORTIONG FLOODING. ST. GEORGE CEMP MESONET REPORTED 0.83 IN 30 MIN. |
| Jul 27, 5:30 PM MDT | HEAVY RAIN 0.98 | St. George, UT | FLOODING OF STREETS AND AN APARTMENT COMPLEX NEAR 1000E IN ST. GEORGE. ST. GEORGE CARE CENTER REPORTIONG FLOODING. ST. GEORGE CEMP MESONET REPORTED 0.98 IN 40 MIN. |
| Jul 27, 5:36 PM MDT | FLASH FLOOD | Zion Np, UT | FLASH FLOODING REPORTED IN LEFT FORK CREEK, THE NARROWS, AND EMERALD PONDS. PARK SVC REPORTS HIKERS STRANDED BY FLOOD WATERS. RADAR ESTIMATES 2.5 TO 3 INCHES OF RAIN |
| Jul 27, 6:00 PM MDT | FLASH FLOOD | Zion Np, UT | VIRGIN RIVER GAGE AT VIRGIN WENT FROM 100 CFS TO 4687 CFS IN ONE HOUR OR 14.6 FEET. NORTH FORK WENT FROM 55 TO 491 CFS SAME TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 272206 FFWSLC UTC053-280000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 600 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAIN HAS OCCURRED ACROSS THE NORTH FORK OF THE VIRGIN RIVER IN ZION NATIONAL PARK. THIS WILL RESULT IN RAPIDLY RUNOFF DURING THE NEXT 1 TO 2 HOURS IN THE PARK ON THE VIRGIN RIVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3715 11318 3713 11292 3738 11291 3738 11309 $$ TARDY
2 follow-up statements
000 WGUS75 KSLC 272246 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 440 PM MDT FRI JUL 27 2007 UTC053-280000- WASHINGTON UT- 440 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EAST CENTRAL WASHINGTON COUNTY... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN HAS REMAINED OVER THE NORTHERN AND WESTERN PORTION OF ZION NATIONAL PARK. RAINFALL ESTIMATES OF 1 TO 2 INCHES OF RAIN ARE OBSERVED IN THE NORTH FORK OF THE VIRGIN RIVER AND THE LEFT FORK OF THE NORTH CREEK WHICH DRAINS INTO THE MAIN STEM OF THE VIRGIN RIVER. INTENSE RUNOFF FROM THIS THUNDERSTORM WILL AFFECT AREAS BETWEEN VIRGIN TO SPRINGDALE THROUGH 6 PM. THE THUNDERSTORM IS SLOWLY MOVING TO THE SOUTH AND RAIN MAY DIMINISH AROUND 5 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOOD WATERS ARE MOVING DOWN THE NORTH FORK OF THE VIRGIN RIVER AND THE LEFT FORK OF THE NORTH CREEK. RAPID RISES TO THESE RIVERS AND CREEKS WILL OCCUR THROUGH 6 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3715 11318 3713 11292 3738 11291 3738 11309 $$ TARDY
000 WGUS75 KSLC 280004 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 604 PM MDT FRI JUL 27 2007 UTC053-280014- WASHINGTON UT- 604 PM MDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL WASHINGTON COUNTY... RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND RIVER AND STREAM LEVELS HAVE DECREASED. REPORTS INDICATE THAT FLOODING HAS DIMINISHED. THEREFORE... THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3715 11318 3713 11292 3738 11291 3738 11309 $$ BAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:00 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO SHIFT WEST INTO THE GREAT BASIN. THIS WILL ALLOW A GRADUAL DRYING TREND TO SPREAD FROM NORTHWEST UTAH INTO THE SOUTH THROUGH THE WEEKEND. && .DISCUSSION...THE VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE FORECAST AREA WITH THE EXCEPTION OF NORTHWEST UTAH. DRY AIR OVER CALIFORNIA AND NEVADA CONTINUES TO PUSH INTO NORTHWEST UTAH. THIS REMAINS APPARENT ON SATELLITE WATER VAPOR IMAGERY AS WELL AS IR IMAGERY AND MODEL OUTPUT. PW VALUES IN EXCESS OF 1 INCH PER GOES DERIVED PW IMAGERY OVER SOUTHERN AND EASTERN UTAH REMAIN WITH A TONGUE OVER EAST CENTRAL NEVADA ASSOCIATED WITH A WEAK SHORT WAVE MOVING EAST INTO THE STATE. CONVECTION BEGAN TO FORM WITH THIS FEATURE AROUND NOON AND LOOKED TO MOVE INTO NORTHWEST UTAH SO UPDATED THE FORECAST EARLIER TO INCREASE THUNDERSTORMS FOR THE NORTHWEST THIS AFTERNOON AND EVENING. THE DEEPER MOISTURE OVER THE SOUTH IS ALSO BEGINNING TO FIRE UP AND WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORMS ONCE AGAIN. HEAVY RAINS UNDER SLOW MOVING STORMS WILL AGAIN BE POSSIBLE...ALTHOUGH MUCH LESS THAN THE LAST FEW DAYS. BUFR DATA ALREADY SHOWS SLC WITH AN INCREASINGLY STABLE AND DRY AIRMASS WITH CDC FOLLOWING SUIT BY TOMORROW MORNING AND THEN CONTINUING EASTWARD ACCORDINGLY. SUSPECT AIRMASS WILL NOT DRY AS FAST AS THE MODELS HINT AND ISOLATED CONVECTION...MAINLY OVER THE SPINE OF UTAH AND EAST...WILL DEVELOP AGAIN TOMORROW. MID LEVEL RIDGE WILL CONTINUE TO DEVELOP ACROSS THE GREAT BASIN AND RESULT IN A WEAK NORTHWEST FLOW UNDER THE DRYING AIRMASS WHICH SHOULD OVERTAKE MOST OF THE STATE BY SUNDAY. THIS WILL MOST LIKELY BE THE DRIEST DAY AS THE RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED THUNDERSTORMS ON MONDAY...MAINLY OVER THE SOUTH WILL GIVE WAY TO SCATTERED CONVECTION ON TUESDAY AS MOISTURE CONTINUES TO SPREAD NORTHWARD. BY WEDNESDAY AND THURSDAY EXPECT WIDESPREAD CONVECTION AS THE MONSOON WILL AGAIN DOMINATE. YESTERDAY THE MODELS SUGGESTED ANOTHER PERIOD OF DRYING FOR THE LATTER PART OF THE WEEK AND ON INTO THE WEEKEND BUT TODAY THINGS LOOK DIFFERENT WITH MOISTURE HANGING AROUND INTO THE WEEKEND. IF THIS OCCURS GUSTY SOUTHWEST WINDS WILL NOT MATERIALIZE AND FIRE PROBLEMS WILL REMAIN SUBDUED WITH AFTERNOON AND EVENING THUNDERSTORMS REMAINING STEADFAST. && .FIRE WEATHER...WIDELY SCATTERED THUNDERSTORM WITH HEAVY RAIN HAVE FORMED ACROSS FAR NORTHERN UTAH...ALONG THE NEVADA BORDER... JUST DEVELOPING IN SOUTH CENTRAL UTAH AND ACROSS EASTERN UTAH. DISTURBANCE MOVING ACROSS NORTHERN UTAH EARLY THIS EVENING WILL ENHANCE ACTIVITY IN THE NORTH WITH HEATING OF THE DAY INCREASING ACTIVITY IN THE SOUTHERN AREAS. MUCH DRIER AIR WILL FILTER IN FROM THE NORTHWEST TONIGHT BEHIND SAID DISTURBANCE. SIGNIFICANT DRYING AND MUCH LESS THUNDERSTORM ACTIVITY THIS WEEKEND. HUMIDITIES WILL TREND DOWN SATURDAY AND SUNDAY AS DEW POINTS LOWER AND MAXIMUM TEMPERATURES INCREASE BOTH DAYS. GENERALLY A LIGHT NORTHERLY FLOW THIS WEEKEND...WITH ENHANCED DRAINAGE IN SOUTHWEST UTAH AT NIGHT. LIGHTER NORTH FLOW ON SUNDAY WITH GRADUALLY SHIFT TO THE SOUTH ON MONDAY. MOISTURE EXPECTED TO INCREASE TUESDAY AND WEDNESDAY WHICH COULD RESULT IN SIGNIFICANT THUNDERSTORM COVERAGE AND HIGHER HUMIDITY AGAIN. && .AVIATION...TYPICAL WIND PATTERN EXPECTED AT SLC THIS EVENING WITH A SWITCH TO DRAINAGE NEAR 03Z. HOWEVER...CONVECTION DEVELOPING FAR WEST OF THE FIELD HAS A 20 PERCENT CHANCE OF PRODUCING GUSTY OUTFLOW WINDS AFTER 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.........YOUNG FIRE WEATHER...TARDY AVIATION.......B. SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 27, 4:30 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT FRI JUL 27 2007 UTZ001>016-019>021-517-518-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 430 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE OUTLOOK AREA...AND BE MOST NUMEROUS ACROSS CENTRAL AND SOUTHERN UTAH. HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS...WHICH MAY LEAD TO ISOLATED INCIDENTS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR WILL GRADUALLY SPREAD ACROSS THE OUTLOOK AREA FROM NORTH TO SOUTH OVER THE WEEKEND...RESULTING IN A DIMINISHING THREAT FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. MOISTURE IS EXPECTED TO INCREASE ACROSS THE OUTLOOK AREA DURING THE MIDDLE PORTION OF THE UPCOMING WEEK...WHICH WILL INCREASE THE RISK FOR HEAVY RAIN AND ISOLATED INCIDENTS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 52 min |
| Jul 26, 8:37 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jul 26, 9:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 46 min |
| Jul 26, 10:02 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 22 min |
| Jul 27, 3:13 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 47 min |
| Jul 27, 3:50 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 40 min |
| Jul 27, 4:09 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
| Jul 27, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.